Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Diet And Nutrition For Hiv Patients

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

...and riskyprocedure. Nutrition and Exercise Studies are lacking in this area. However, in one study, nutrition andlifestyle changes resulted in decreased belly fat in HIV+ people. More researchis needed on low-carbohydrate diets, which have been shown to improve bloodsugar problems and visceral fat in HIV-negative people. Cardiovascular (aerobic) exercise and resistance (strength or weight)training decreased triglycerides and visceral fat...
Ask the Experts

health supplement is not necessary for hiv patients?

hi there,first of all, i wanna say thank you for all things you do in this website, its really very helpful and informative.i have diagnosed with hiv + in year 2006, i started medication in 2007, i have just gone for my appointment treatment last...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...developed world who have access to adequate supplies of food, the best nutritional supplement isn't a pill, but rather a balanced diet. I personally don't think that the majority of patients require nutritional supplements (it's mostly a very... Read more »

pre-diagnosis nutrition

Dr. Bob,If I'm currently in the "window period" for possible HIV infection, would restructuring my diet and beginning on a multivitamin as a precaution be a good idea? Which type of multivitamin would you suggest? What other methods of body...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...some medications and infections cause diarrhea. If you have diarrhea, your body actually uses less of what you eat. When you lose weight, you might be losing fat, or you might be losing lean body weight like muscle. If you lose too much lean... Read more »

Cookbook for person with HIV/AIDS?

A friend of mine was recently diagnosed with HIV and his health is already rapidly declining.I'm looking for a cookbook specifically for people with HIV/AIDS with diet tips, healthy recipes, etc ... do any exist?-K-
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...nutritional needs of a sick HIV+ patient can be variable depending on the specifics of the situation so it would be unlikely that one diet would be appropriate for most patients. KH Read more »

Is there a period of time where I will be feeling really fatigue and then really hungry with my medication? (NUTRITION)

Doctor Bob,I've been taking Atripla for 3 months now. I still haven't had a drug resistant test due to waiting on my insurance to retroactive back since the state is helping me pay for it. My question is, I sometimes feel really fatigue with...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...some medications and infections cause diarrhea. If you have diarrhea, your body actually uses less of what you eat. When you lose weight, you might be losing fat, or you might be losing lean body weight like muscle. If you lose too much lean... Read more »
Articles
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...Switching is not the best choice for everyone and you should speak toyour health care provider before stopping any HIV drugs. Diet and Exercise Some people are able to control their glucose levels and decrease theirlipid levels by keeping their... Read more »
The Well Project

Caring for Your Liver if You Have HIV/AIDS

...and HCV and providing appropriate care and treatment Eat Healthy and Exercise Maintain a healthy body weight through diet and exercise Eat plenty of fruits and vegetables, especially dark green leafy vegetables and orange and red... Read more »
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

...Cold sensation, especially in your arms and legs Dizzy or lightheaded Fast or irregular heartbeat Unexplained weight loss Hepatoxicity (serious liver problem), with hepatomegaly (liver enlargement) and steatosis (fat in the... Read more »
The Body

This Month in HIV: 2009 Update on Body Shape Changes and HIV/AIDS

...that it? Dr. Donald Kotler: The literature would say yes . People have looked from the very start as to what makes people lose weight, what makes people gain weight. It turns out that it's a lot of things. Things related to the patient -- for... Read more »
Connect With Others

Postive update on me!

Posted by Atheena, 1 Reply
...asking for at all). Depending on the results (fat redistribution), I may consider changing my meds but I really feel the proper diet, exercise and mental support will help me where I need to be. (June 29, 2010 Orientation program started June... Read more »

Postive update on me!

Posted by Atheena
...asking for at all). Depending on the results (fat redistribution), I may consider changing my meds but I really feel the proper diet, exercise and mental support will help me where I need to be. (June 29, 2010 Orientation program started June... Read more »

Postive update on me!

Posted by Atheena, 2 Replies
...asking for at all). Depending on the results (fat redistribution), I may consider changing my meds but I really feel the proper diet, exercise and mental support will help me where I need to be. (June 29, 2010 Orientation program started June... Read more »

AIDS patient eradicted of HIV virus?

Posted by Mike89406, 4 Replies
Very interesting read while he went through some hardships doing this it sounds like the opening of a possible new door to treatment. The guy hasn't been on Meds for 600 days after a bone marrow transplant. ... Read more »